Lower back pain after starting Gabapentin less than one month

Posted by marenew @marenew, Apr 11 8:22am

Not sure if there is a relationship with being on 300 mg Gabapentin at night for 17 days and started 100 mg in AM 3 days ago. All of sudden started having new lower back pain relieved only slightly with Extra Strength Tylenol. Just checking to see if anyone else ever had this happen if its associated how long did it last for you?

I am on Gabapentin 500 mg 3 X a day for about 5 months now and I am having several side effects that I want to ween myself off of it. I am having memory loss, loss of balance, changing my vision, fatigue, weight gain plus more. The side effects outweigh the good. I am just so tired of being in pain. I have scoliosis, spinal stenosis, arthritis and sciatica. Besides having Chiari malformation type one. I need to find a medication that can help me through all of this.

REPLY

Hello @pathickson and welcome to Mayo Clinic Connect. I can imagine you must be feeling desperate to rid yourself of your side effects.

This information may be helpful as it relates to the side effects of the drug, and more specifically your changing vision:
https://connect.mayoclinic.org/discussion/peripheral-neuropathy-vs-erythromelalgia/?pg=1#comment-337431
This discussion on Gabapentin Side Effects may also be helpful: https://connect.mayoclinic.org/discussion/gabapentin-side-effects/

Members who have recently shared about side effects from gabapentin include @drolker @sundance6 @lioness71 and @jakedduck1. They may have additional information they can share with you.

Have you consulted your neurologist on your intention to ween off the drug?

REPLY

@marenew
Back pain can be a potential side effect of Gabapentin. If your back pain is related, it may decrease in severity or go away entirely within 1-3 months, on average. Gabapentin is usually well tolerated. I took the maximum dose for seizures (3,600mg) although the dosage is regulated more by side effects. I knew someone on 7,000mg for Neuropathy without side effects. My brother also takes 3,600mg and doesn't experience any side effects. It never helped my seizures or Neuropathy but helps my brother tremendously.
Jake

REPLY
@amandajro

Hello @pathickson and welcome to Mayo Clinic Connect. I can imagine you must be feeling desperate to rid yourself of your side effects.

This information may be helpful as it relates to the side effects of the drug, and more specifically your changing vision:
https://connect.mayoclinic.org/discussion/peripheral-neuropathy-vs-erythromelalgia/?pg=1#comment-337431
This discussion on Gabapentin Side Effects may also be helpful: https://connect.mayoclinic.org/discussion/gabapentin-side-effects/

Members who have recently shared about side effects from gabapentin include @drolker @sundance6 @lioness71 and @jakedduck1. They may have additional information they can share with you.

Have you consulted your neurologist on your intention to ween off the drug?

Jump to this post

pathickson, I know many people recommend Gabapentin, but others of us did not do so well! I had horrible headaches, fatigue, muscle pain, and more things I don't even remember. I was able to ween myself off of it, because of the large dosage I had moved up to. Took about three weeks for me!
But we are all different! Many of us with certain autoimmune problems have a tough time with a lot of regular medications.
I'm having that issue right now with the COVID-19 vaccine. You read on an article that was on the GoodRX website that people were having issues with the Two shot regime, then you see where certain states are seeing side effects from the single dose.
Then I talk to my 40-year-old daughter who suffered for a week with the single dose, J &J then my 74-year-old wife who has underlying conditions, from and infection and a stroke, and she had no trouble with the two vaccine!
Makes me want to hide in a cave!
Good Luck!
From The Land of Enchantment!

REPLY
Please sign in or register to post a reply.